Late diagnosis of severe colchicine intoxication


GUVEN A. , Bahat E., AKMAN S., ARTAN R., EROL M.

PEDIATRICS, vol.109, no.5, pp.971-973, 2002 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 109 Issue: 5
  • Publication Date: 2002
  • Doi Number: 10.1542/peds.109.5.971
  • Title of Journal : PEDIATRICS
  • Page Numbers: pp.971-973

Abstract

A 4-year-old Turkish girl was referred to our hospital with the findings of encephalopathy and pancytopenia. She had a history of severe abdominal cramps and gastrointestinal bleeding. A confused state, muscle pain and weakness, erythema-bullous and erythema-nodosum-like skin lesions, and alopecia were observed at her hospitalization. All of these symptoms resolved on follow-up. On laboratory investigation severe thrombocytopenia and leukopenia, mild anemia, a moderate increase in aspartate aminotransferase and alanine aminotransferase levels were detected. After reevaluating her medical history, it was learned that she had accidentally taken 1.3 to 1.5 mg/kg of colchicine 3 to 4 days before her first hospitalization.